Side Effects of Taking Antibiotics When doctors prescribe antibiotics, they believe that the benefits will outweigh the possible side effects.
But I find that constipation is usually overlooked as one of these side effects.
We also are more likely to be prescribed antibiotics for a variety of health issues.
Since there may be a link between antibiotics and constipation, we should keep this in mind and be proactive in protecting our digestive systems.
We have a large community of all sorts of bacteria living in our gut that helps our bodies digest food as well as eliminate waste.
This may include constipation.
You may even need supplements if taking certain types of antibiotics.
So, if you’re taking antibiotics and you start having constipation, first check to see how the antibiotics may be impacting your gut flora or nutrient levels before you start taking probiotics or changing your diet.
What is your experience with the gastrointestinal side effects of antibiotics?